Author Topic: Venlafaxine withdrawal. *mt*  (Read 1895 times)

0 Members and 1 Guest are viewing this topic.

Offline Tallulah

  • 18+
  • Usually here
  • ***
  • Posts: 2080
Venlafaxine withdrawal. *mt*
« on: December 27, 2011, 10:24:03 PM »
I stopped taking my medication. Managed a few days before taking a small dose today, I felt totally possessed and desperate. Anything to stop the brain zaps and sickness and shakes. I feel like such a disgusting weak addict. I don't want to be on this medication, I caved and took it and the zaps haven't even gone away, still feel awful.

I feel dirty and horrible and addicted. Surely doctors shouldn't prescribe something that can make you feel like this?

Offline Sue

  • 18+
  • Usually here
  • ***
  • Posts: 2449
  • Hugs to everyone
Re: Venlafaxine withdrawal. *mt*
« Reply #1 on: December 28, 2011, 02:03:49 PM »
Hello,  :wave:

I think it is one of the worst antidepressants for withdrawal, due to it having a short half life. You need to come off it slowly. Have you discussed this with the prescriber? They may be able to help you. Apparently Prozac has a long half life and you can change on to that from Venlafaxine and then come off that.

Offline Tallulah

  • 18+
  • Usually here
  • ***
  • Posts: 2080
Re: Venlafaxine withdrawal. *mt*
« Reply #2 on: December 28, 2011, 04:38:51 PM »
My GP won't let me come off medication, they think it's not worth risking my "stability". That's a load of rubbish because I'm not stable, I'm just not an immediate concern to them because I'm no longer under 18 and underweight ::) I hate that they don't listen to me. I don't want to be medicated, I don't want to be addicted to something that doesn't even work.

Offline unknown_member

  • 18+
  • Usually here
  • ***
  • Posts: 8016
Re: Venlafaxine withdrawal. *mt*
« Reply #3 on: December 29, 2011, 07:43:56 PM »
it is horrible to come off.. i went off it cold turkey earlier this year (not advisable) and it took about two weeks for me to feel right xx

hope it gets easier for you soon xxx
Anxiety Girl!! Able to jump to the worst possible conclusion in a single bound..

Skye

  • Guest
Re: Venlafaxine withdrawal. *mt*
« Reply #4 on: December 29, 2011, 07:48:10 PM »
When I came off venlefaxine i began taking amitriptyline at the same time (prescribed) which i think really helped as i was coming off a high dose of venlefaxine. However on the days i ever missed a dose of venlefaxine it was miserable so i sympathise, you really need to get checked out though, cold turkey is not pleasant  :hug1:

Offline icicle

  • 18+
  • Usually here
  • ***
  • Posts: 572
Re: Venlafaxine withdrawal. *mt*
« Reply #5 on: December 29, 2011, 11:10:17 PM »
I wish they would tell people about possible withdrawal before you start the meds so that you can make an informed decision.
My GP won't let me come off medication, they think it's not worth risking my "stability". That's a load of rubbish because I'm not stable.
Perhaps that's why they want you to stay on it? It might be worth asking them how long they are planning to ask you to keep taking it for. They should listen to your concerns- you have the right to consent to and refuse treatment.
« Last Edit: December 29, 2011, 11:13:31 PM by icicle »

Offline Tallulah

  • 18+
  • Usually here
  • ***
  • Posts: 2080
Re: Venlafaxine withdrawal. *mt*
« Reply #6 on: December 30, 2011, 09:13:32 PM »
Bleh, been taking some doses, not others, not really sure where i'm at. My body hurts all over and I haven't really been dressed or out of the house for more than an hour in days. Doesn't help that my heart condition has flared up massively so I'm exhausted and in pain. Stupid medication. I feel yuck.

Bethy

  • Guest
Re: Venlafaxine withdrawal. *mt*
« Reply #7 on: December 30, 2011, 10:43:25 PM »
Aside from the fact that Venlafaxine is horrific to come off at the best of times, and needs to be under the guidance of a GP (which you know), would it not be worth accepting you're on it for the time being rather than pushing your body into more stress? I don't know the ins and outs of your health so don't know if it's relevant, but it is a med that can effect the heart. With a condition as well it just seems like you are making things additionally hard on yourself, and potentially pretty dangerous...?  ::-\:
« Last Edit: December 30, 2011, 10:49:14 PM by Bethy »

Offline Tallulah

  • 18+
  • Usually here
  • ***
  • Posts: 2080
Re: Venlafaxine withdrawal. *mt*
« Reply #8 on: January 01, 2012, 07:14:52 PM »
Feeling much better today. I *think* I've taken two doses in a row. I can't remember and I hate that it's made me feel better :( I don't want to be addicted to a stupid drug. It makes me feel horrible. I hate knowing I'm not in control of it, that I can't function without it because my body is so reliant and weak. Urghhhh. I'm seeing my doctor on Tuesday, I definitely need to try and bring this up. I'm doubtful that he'll agree to a reduction but I have to try. I don't see that the medication has much of an effect anyway, I still hurt myself, I still have thoughts of killing myself, I'm still totally screwed when it comes to food. What I need is a friend, someone who cares and listens, I don't need c******ls. Urgh.

Offline icicle

  • 18+
  • Usually here
  • ***
  • Posts: 572
Re: Venlafaxine withdrawal. *mt*
« Reply #9 on: January 02, 2012, 08:29:52 PM »
Then that is what you need to say-tell your doctor what it is that you want and think will find helpful. They may know of an organisation that provides counselling they can refer you to. I think you are right- drugs alone won't help you to change how you think and be able to move forward with your life.